Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Losartan-Anyone try for Dysautonomia?

Discussion in 'General Treatment' started by Navid, Apr 15, 2018.

  1. Navid

    Navid Senior Member

    Messages:
    503
    Likes:
    416
    Has anyone tried Losartan for Autonomic Dysfunction problems, specifically early am wake up with huge adrenal spike: 30 point increase in HR, sweating, hot flashes, anxiety, blood pressure drop, BowelMovement, weakness, shivering, nausea and/or dry heaves. Then takes 2-3 hours to return to baseline feeling of sickness. Only med I have taken that has provided any relief is Klonopin, but am becoming acclimated to drug and do not want to raise dosage.

    Considering Losartan trial based on recent studies where drug was helpful to several patients with Autonomic Dysfunction issues.

    Mostly drugs give a negative reaction.

    Thanks.
     
  2. ryan31337

    ryan31337 Senior Member

    Messages:
    507
    Likes:
    1,109
    South East, England
    I haven't, but I do find Ivabradine (small doses, taken morning and afternoon) appears to limit the early morning waking adrenaline spikes you describe.

    I also find Cetirizine helpful as there is often a histamine component to these episodes (waking up itching etc.). Circadin also seems to help keep me asleep.

    Ryan
     
    dreamydays likes this.
  3. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    11,426
    Likes:
    33,744
    USA
    I don't have anything to add yet but am interested in this topic and want to follow & get alerts for this thread :)
     
  4. Navid

    Navid Senior Member

    Messages:
    503
    Likes:
    416
    I may attempt a small trial of this and see what happens. I'll keep board posted. I have a hard time with meds so even a conservative trial makes me nervous. I have tried propanalol and while it has lowered my racing heart beat during adrenal rush it leaves me exhausted I think due to dropping my already low BP.

    Thanks.
     
    Gingergrrl and lafarfelue like this.
  5. ryan31337

    ryan31337 Senior Member

    Messages:
    507
    Likes:
    1,109
    South East, England
    Ivabradine, if you can get it, would be the drug of choice here for you because it does not lower BP :)

    There is also much to be said for very strict activity planning/pacing. I take 3 hours to get up, have breakfast and shower, with long horizontal breaks in between. Even on the Ivabradine planning any sort of upright activity before midday is a recipe for disaster for me, it soon leads to that overstimulated feeling and subsequent surges the next day.

    Thankfully with the meds I can generally do my afternoon half-day and escape unscathed, unless I'm upright for more than 10 mins at a time.
     
    dreamydays likes this.
  6. Rossy191276

    Rossy191276 Senior Member

    Messages:
    139
    Likes:
    350
    Brisbane, Australia
    Hi @Navid. I get some similar experiences when waking particularly muscle shaking. I have dysautonomia which seems to contribute to many symptoms and just wanted to say klonopin has been the drug that I’ve found useful. I also find propranolol helps reduce HR but makes me feel like a zombie so can only have a tiny dose. I also tried ivabradine very briefly in a small dose and didn’t tolerate well but can’t remember what happened now. What dose do you take klonopin at? I haven’t tried Losartan
     

See more popular forum discussions.

Share This Page